Alert archive / Florida / River Flood Warnings in 2017

River Flood Warning 32, NWS Mobile, AL

May 3, 2017Escambia County, Florida; Baldwin County, Alabama

NWS Mobile, AL issued this river flood warning at May 3, 2017, 10:26 AM CDT for Escambia County, Florida; Baldwin County, Alabama. It took effect at May 5, 2017, 4:30 AM CDT. It was in force for 23 hr.

The area

The outline as issued.

The facts

Issued
May 3, 2017, 10:26 AM CDT (15:26 UTC)
In effect from
May 5, 2017, 4:30 AM CDT
Expired
May 6, 2017, 3:24 AM CDT
In force
23 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Baldwin County, AL, Escambia County, FL

The radar

The Mobile radar (KMOB), 71 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Perdido River near Barrineau Park (BRPF1). The gauge peaked at 7.01 ft at May 6, 2017, 6:00 PM CDT.

actionminormoderate510152005/0305/0405/0505/0605/07
Action stage
9 ft
Minor stage
13 ft
Moderate stage
19 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02376500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

304 
WGUS44 KMOB 031526
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE MOBILE, AL
1026 AM CDT Wed May 3 2017



...The National Weather Service in Mobile has issued a flood warning for the 
following rivers in Alabama...Florida... 

  Perdido River Near Barrineau Park affecting Baldwin and Escambia Counties.

.Heavy rainfall is forecast to occur over the next 24 hours. As a result...river
levels are forecast to rise and a flood warning is now in effect. It is 
emphasized that the following forecast is based on the expected rainfall during 
the next 24 hours. If less rainfall occurs...it may be necessary to revise this 
stage forecast downward.


&&

ALC003-FLC033-041526-
/O.NEW.KMOB.FL.W.0032.170505T0930Z-170506T0824Z/
/BRPF1.1.ER.170505T0930Z.170505T1800Z.170506T0224Z.NO/
1026 AM CDT Wed May 3 2017

The National Weather Service in Mobile has issued a 

* Flood Warning for 
  The Perdido River Near Barrineau Park
* From late Thursday night until late Friday night
* At 09AM Wednesday the stage was...5.8 feet. 
* Minor flooding is forecast 
* Flood stage is 13.0 feet. 
* Forecast to rise above flood stage by Friday morning and continue to rise near
  13.7 feet by Friday early afternoon. The river will fall below flood stage by Friday evening. 
  .
* At 13.0 feet...River begins to leave its banks at the parking lot of 
  Adventures Unlimited. River begins to threaten several permanently parked 
  travel trailers.

&&

LAT...LON 3080 8761 3080 8756 3065 8737 3051 8744
 3052 8746 3064 8740                  

$$
1 follow-up statement
504 
WGUS84 KMOB 050156
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
856 PM CDT Thu May 4 2017
 

...The flood warning is cancelled for the following river in Alabama...
Florida...
 
  Perdido River Near Barrineau Park affecting Baldwin and Escambia Counties.

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC003-FLC033-050226-
/O.CAN.KMOB.FL.W.0032.000000T0000Z-170506T0824Z/
/BRPF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
856 PM CDT Thu May 4 2017

The Flood Warning is cancelled for
  The Perdido River Near Barrineau Park
* At 8 PM Thursday the stage was 7.7 feet. 
* Flood stage is 13.0 feet.

&&

LAT...LON 3080 8761 3080 8756 3065 8737 3051 8744
 3052 8746 3064 8740                  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at May 3, 7:19 AM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, May 3, 7:19 AM CDT, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
719 AM CDT Wed May 3 2017

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
03/12Z issuance...VFR conditions will prevail through around
04.03z as high and mid level clouds increase through the TAF
cycle and with a few low clouds (~4000 feet) developing this
afternoon. Surface winds become southeast and increase to around
15 knots with gusts to 25 knots throughout the day today. MVFR
ceilings will move in from the west after around 04.03z as showers
and thunderstorms approach. After 04.03z showers and thunderstorms
advance across the area, continuing into the morning hours on
Thursday. 12/DS

&&

.PREV DISCUSSION... /issued 457 AM CDT Wed May 3 2017/

..Heavy Rain and Potential for Severe Storms Tonight and
Thursday...

NEAR TERM /Now Through Wednesday night/...Near zonal flow aloft
becomes more diffluent today and tonight as sharp upper trof
develops over the eastern plains states and deepens into upper low
over northern Arkansas tonight. The diffluent flow aloft will
result in increased upward vertical motion over our area,
especially tonight, which will aide in the development and
persistence of widespread showers and thunderstorms. The upper
dynamics results in the formation of surface low pressure over
Arkansas late this afternoon, lifting northeast to near Memphis TN
tonight. By late tonight, an associated cold front is expected to
be extending south across MS, with a warm front lifting north
from the Gulf and being oriented near east-west along the Gulf
coast over our forecast area. A number of the most recent model
runs indicate that a Mesoscale Convective System (MCS) will
initiate over southeast TX and/or southwest LA early in the day as
the developing diffluent flow aloft begins to increase lift.
After the MCS develops, the warm frontal boundary along the coast
will act as a focus for the system to move steadily east along the
Gulf coast, affecting our local area beginning late this evening
over our MS and into our southwest AL zones, along the central
portions of the forecast area during the overnight into the very
early morning hours on Thursday. Storms then gradually ending over
eastern portions of the forecast area late Thursday morning into
the early afternoon (see Short Term Discussion below).

Very moist airmass expected in advance of the eastward moving MCS,
with PWAT's forecast to be in the 1.75 to 2.25 inch range over much
of the forecast area Wednesday night (into Thursday). This fact,
combined with the associated dynamics mentioned above, indicates
potential for very heavy rainfall over our area beginning late
Wednesday evening (and continuing into much of Thursday). Heavy
rainfall potential will likely be greatest near the coast, in the
vicinity of the warm front. Widespread rainfall totals Wednesday
night into Thursday of 2 to 4 inches are expected across much of the
forecast area (especially western and coastal counties), with
locally higher amounts (up to 6 inches in some localized areas)
possible. The previously issued Flash Flood Watch has been extended
to include several counties to the east of the original issuance,
and also extended in time (to around midday Thursday).

In addition to the heavy rainfall, there is also a potential for
severe weather with the passage of this system. There is now a
Slight Risk tonight for severe storms over the western third of our
forecast area, roughly west of a Butler, Grove Hill, Mobile line.
There is an Enhanced Risk for severe storms from the Wiggins area
and points westward tonight, while a Marginal Risk exists further
east across parts of south central Alabama and the western Florida
panhandle. Latest model data continues to show deep layer shear
values increasing to 50-60 knots and 0-3km helicity values of 200-
300 m^2/S^2 over the Slight Risk area late tonight. The limiting
factor will be instability due to weak lapse rates of 4.5 to around
6.5 C/km and highest SBCAPE (1200-1900 J/KG) confined to immediate
coastal areas. Another limiting factor will be very moist
atmospheric profiles. But, the strongly forced MCS moving east along
the warm front late tonight through Thursday morning will still be
capable of producing damaging straight line winds (the main threat)
along with the risk of an isolated tornado in bows and lewps along
the line.

High temperatures today in the lower 80s near the coast and the mid
80s over inland areas ( a few upper 80s possible over interior east
zones). Lows tonight ranging from low to mid 60s interior counties
to upper 60s and near 70 at the coast. 12/DS

SHORT TERM /Thursday Through Friday night/...For Thu morning
ongoing showers and thunderstorms will continue to move eastward
over the forecast area with the best coverage occurring over
central and eastern parts of the forecast area through midday
followed by less coverage, mostly scattered, occurring over
eastern sections of the forecast area through mid to late
afternoon. As mentioned earlier there still continues to be a
threat for severe weather with the stronger thunderstorms moving
across region early in the day with the best chance generally
along and east of the I-65 corridor through midday. Damaging
straight-line winds along with isolated tornadoes mostly along a
squall line advancing eastward will be the main threats. With
pwats still expected to increase to around 2 inches for most
locations ahead of the front locally heavy rainfall will also be
likely possibly leading to some flash or areal flooding. As a
result a flash flood watch will continue through early Thu
afternoon. By late Thu afternoon a surface to h8 cold front moves
across the forecast area followed by a deeper layer of colder air
moving across the region during the evening and overnight hours.
This pattern sets the stage for much cooler/drier conditions Fri
and Fri night.

As for temps highs Thu will range from the upper 60s to lower 70s
in the wake of the front Thu afternoon and the mid 70s over the
eastern sections of the forecast area generally along and east of
the front. For Thu night lows will fall to the upper 40s to lower
50s inland and the mid 50s along the immediate coast. For Fri
with mostly sunny skies and cooler air moving in from the
northwest highs will range from the upper 60s to lower 70s for
most inland areas and the middle 70s closer to the coast. Lows Fri
night will be in the upper 40s to lower 50s for inland areas and
the middle 50s near the coast.

LONG TERM /Saturday Through Tuesday/...By early Sat main upper
trof shifts northeast over the mid Atlantic and New England
states with a sharp upper ridge forming over the central and lower
plains. The upper ridge will then shift east reaching the
Mississippi river valley by late Tue afternoon. At the surface
high pressure continues to be reinforced from the northwest Sat
through Tue afternoon.

High temps will be in the middle 70s for most areas on Sat, lower
80s inland and upper 70s near the coast Sun, and the lower to
middle 80s Mon and Tue. Lows Sat night will range from the upper
40s to lower 50s inland and the mid 50s near the coast, mid 50s
to lower 60s Sun night, and the upper 50s to middle 60s Mon night.
32/ee

MARINE...An increasingly strong onshore flow will develop in
advance of an approaching storm frontal system today and tonight,
becoming strong west to northwest in the wake of the front,
continuing through at least late Friday. Winds and seas will likely
increase to Small Craft Advisory levels by around midnight tonight,
and continue through Friday. A Small Craft Advisory is now in effect
for all of the marine area from midnight tonight through midnight
Thursday night, and continues for the Gulf Marine zones (as well as
southern Mobile Bay and the Mississippi sound) through midnight
Friday night. Winds and seas will be higher near scattered to
numerous showers and thunderstorms late tonight through much of the
day Thursday. Offshore flow weakens over the weekend, along with
subsiding seas as high pressure builds into the marine area.
12/DS

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch from 7 PM CDT this evening through Thursday
     afternoon for ALZ051>053-055-056-059-261>266.

FL...Flash Flood Watch from 7 PM CDT this evening through Thursday
     afternoon for FLZ201>204.

MS...Flash Flood Watch from 7 PM CDT this evening through Thursday
     afternoon for MSZ067-075-076-078-079.

GM...Small Craft Advisory from midnight tonight to midnight CDT
     Friday night for GMZ631-632-650-655-670-675.

     Small Craft Advisory from midnight tonight to midnight CDT
     Thursday night for GMZ630-633>635.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, May 3, 6:41 AM CDT, 3 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
641 AM CDT Wed May 3 2017

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-041145-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
641 AM CDT Wed May 3 2017

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

There is a moderate risk of rip currents along area beaches
through tonight.

Strong to potentially severe storms are possible tonight into
Thursday morning. There is a Slight Risk for severe storms west of
a Butler to Grove Hill to Mobile line, with an Enhanced Risk from
around Wiggins and points westward. Further east, there is a
Marginal Risk over portions of southwest and south central
Alabama and parts of the western Florida panhandle. Storms will
be impacting portions of interior southeast Mississippi and
western Alabama between 10 pm and 3 am, and be approaching the
I-65 corridor and western Florida panhandle after 3 am tonight.
Damaging winds and brief isolated tornadoes will be possible.

A Flash Flood Watch is also in effect for southeast Mississippi
and portions of southwest Alabama and the western Florida panhandle
tonight, beginning at 7 pm this evening. Overnight rainfall
totals of 2 to 4 inches will be possible, with locally higher
totals possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There is a Moderate Risk of rip currents along area beaches
through Thursday, likely to be increased to a high risk.

There will remain a Marginal Risk of severe storms, mainly east of
I-65 in Alabama and parts of the western Florida panhandle early
Thursday, with the severe threat ending during the afternoon.
Damaging winds will be the primary threat.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn Severe Storm Spotter networks may be
required Wednesday night through early Thursday.

GMZ630>635-650-655-670-675-041145-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Destin to Pensacola FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Destin to Pensacola FL from 20 to 60 NM-
641 AM CDT Wed May 3 2017

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

Strong winds over the marine area will likely create hazardous
conditions for small craft beginning tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Strong winds over the marine area will continue to create
hazardous conditions for small craft Thursday through late
Friday.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 10:37 AM CDTRip Current StatementMOBEscambia, Okaloosa, Santa Rosa41 hr
May 3, 5:28 AM CDTSmall Craft AdvisoryMOB62 hr
May 3, 4:43 PM CDTSpecial Marine WarningMOB62 min
May 3, 5:44 PM CDTSpecial Marine WarningMOB61 min
May 3, 6:35 PM CDTSpecial Marine WarningMOB55 min

Nearby

River Flood Warnings in Florida, 2017River Flood Warnings in Alabama, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.